Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 17, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 3, 2008, 6:38 AM CDT for 5 counties in Texas. It took effect at Apr 3, 2008, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 6:38 AM CDT (11:38 UTC)
- In effect from
- Apr 3, 2008, 12:00 PM CDT
- Expired
- Apr 3, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 031138 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 638 AM CDT THU APR 3 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... .DEEPENING LOW SURFACE PRESSURE IN THE TEXAS PANHANDLE EXTENDING SOUTH INTO THE RIO GRANDE VALLEY WILL CAUSE WINDY CONDITIONS OVER HIDALGO...BROOKS...CAMERON...KENEDY AND WILLACY COUNTIES FROM NOON UNTIL 6 PM TODAY. TXZ250-251-253>257-031945- /O.NEW.KBRO.WI.Y.0017.080403T1700Z-080403T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 638 AM CDT THU APR 3 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL FORCE SOUTHEAST SURFACE WINDS TO 25 TO 35 MPH WITH GUSTS TO 45 MPH FROM NOON UNTIL 6 PM TODAY. THESE HIGH WINDS WILL MAKE DRIVING HAZARDOUS. REMEMBER TO SECURE ALL GARBAGE CANS AND LAWN FURNITURE THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ PHILO
1 follow-up statement
000 WWUS74 KBRO 032316 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 616 PM CDT THU APR 3 2008 ...SOUTHEAST WINDS BEGINNING TO DIMINISH ACROSS DEEP SOUTH TEXAS... .THE STRONG PRESSURE GRADIENT THAT PRODUCED THE GUSTY SOUTHERLY SURFACE WINDS ACROSS DEEP SOUTH TEXAS TODAY IS GRADUALLY WEAKENING ALLOWING THE SOUTHERLY WINDS TO GRADUALLY DIMINISH. TXZ250-251-253>257-040030- /O.EXP.KBRO.WI.Y.0017.000000T0000Z-080403T2300Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 616 PM CDT THU APR 3 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG PRESSURE GRADIENT THAT PRODUCED THE GUSTY SOUTHERLY WINDS ACROSS DEEP SOUTH TEXAS TODAY IS GRADUALLY WEAKENING ALLOWING THE SOUTHERLY WINDS TO DIMINISH. THE SOUTH WINDS WILL DROP INTO THE 15 TO 25 MPH RANGE OVER THE NEXT ONE TO TWO HOURS. ALTHOUGH THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...BREEZY SOUTH TO SOUTHEAST WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS ACROSS DEEP SOUTH TEXAS IN THE 15 TO 20 MPH RANGE. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 3, 5:30 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 3, 5:30 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 AM CDT THU APR 3 2008 ...UPDATED EXTENDED DISCUSSION... .DISCUSSION...LIGHT TO MODERATE SOUTHEAST WINDS PREVAIL EARLY THIS MORNING AS HIGH PRESSURE WASHES GENTLY WEST OVER THE NORTHERN GULF OF MEXICO. LOW CLOUDS ARE BOTH DEVELOPING FROM PREEXISTING MOISTURE AND ARE ALSO MOVING INLAND FROM THE GULF ON THE FLOW. IFR CEILINGS HAVE MATERIALIZED ALONG COASTAL AREAS. LIGHT TO MODERATE FOG WILL COULD DEVELOP OVER THE NEXT FEW HOURS...IF WINDS DECOUPLE. MORNING WILL BRING INCREASING WINDS AS PRESSURE FALLS DEVELOP TO THE NORTH OVER THE TEXAS PANHANDLE...THIS BEING PART OF A STORM SYSTEM TAKING SHAPE OVER THE HIGH PLAINS. THE LOW PRESSURE CENTER WILL SAG SOUTH DURING THE DAY...TO WEST TEXAS...MAINTAINING BREEZY SOUTHEAST WINDS FOR DEEP SOUTH TEXAS. LOW CLOUDS SHOULD MIX OUT EARLY THIS MORNING...GIVING WAY TO MOSTLY SUNNY SKIES AND WARMER THAN AVERAGE TEMPERATURES. A POSITIVE TILT AND PROGRESSIVE H5 SHORT WAVE TROUGH WILL BE MOVING EAST ACROSS THE SOUTHWEST STATES TODAY...ATTEMPTING TO KEEP PACE AND IN PHASE WITH A NORTHERN BRANCH TROUGH MOVING ACROSS THE NORTHERN STATES. EMBEDDED UNDER THE RIDGE UPSTREAM OF THE TROUGH COMPLEX IS A MARITIME POLAR HIGH PRESSURE AIR MASS THAT WILL PROVIDE THE NEXT COLD FRONT FOR DEEP SOUTH TEXAS THIS FRIDAY. THE FRONT WILL MOVE SOUTH INTO CENTRAL TEXAS TONIGHT...INTERACTING WITH THE DRY LINE TO SPARK CONVECTION. MOST OF THE MID LEVEL ENERGY ASSOCIATED WITH THE TROUGH WILL CONCENTRATE ACROSS CENTRAL AND EAST TEXAS...AS THE TROUGH ITSELF WILL BE TOO SHALLOW TO INFLUENCE WEATHER AS FAR SOUTH AS DEEP SOUTH TEXAS. PRECIP CHANCES WILL EXTEND AS FAR SOUTH AS THE MIDDLE TEXAS COAST BY LATE FRIDAY. A WIND SHIFT IS EXPECTED ACROSS DEEP SOUTH TEXAS BY MID FRIDAY...AND SOME INTERACTION WITH THE SEA BREEZE IS POSSIBLE...SO WILL KEEP SLIGHT CHANCE POPS IN THE FORECAST. ONCE THE COLD FRONT HAS MOVED THROUGH FRIDAY AFTERNOON...DRIER CONDITIONS WILL DEVELOP WITH MOSTLY CLEAR TO CLEAR SKIES FRIDAY NIGHT...LEADING TO A SEASONAL AND SUNNY SATURDAY. WINDS WILL QUICKLY SHIFT BACK TO ONSHORE BY SUNDAY...WITH SKIES BECOMING PARTLY CLOUDY. ANOTHER STORM SYSTEM WILL SPIN UP IN THE PLAINS BY THE MIDDLE OF NEXT WEEK...EVENTUALLY DRIVING ANOTHER COLD FRONT INTO IF NOT THROUGH DEEP SOUTH TEXAS LATE IN THE WEEK. RAIN CHANCES WILL REMAIN SLIM THROUGH THE FORECAST HOWEVER...WITH NOT MUCH HELP FROM THE TAIL ENDS OF FRONTS THAT JUST BRUSH BY US. && .PREV DISCUSSION...ISSUED AT 930 PM CDT WED APR 2 2008...SE WINDS OVER THE LOWER RGV THIS EVENING ARE PRODUCING LOW LEVEL SC OVER THE IMMEDIATE COASTAL AREAS OF DEEP SOUTH TX. THIS SC WILL ADVECT INLAND THROUGH THE NIGHT RESULTING IN THICKENING CLD DECKS INTO TOMORROW MORNING. HAVE MADE SOME MINOR ADJUSTMENTS TO THE CURRENT ZFP. DEWPOINTS RANGE IN THE UPPER 60S TO LOWER 70S. THE COMBINATION OF ELEVATED DEWPOINTS AND INCREASING CLD COVER WILL KEEP OVERNIGHT LOWS NEAR MOS GUIDANCE. OTHER THAN THE CLD COVER CHANGES...THE FORECAST WORDING LOOKS ON TRACK. && .MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 12 KNOTS GUSTING TO AROUND 16 KNOTS WITH SEAS SLIGHTLY UNDER 3.5 FEET WITH A PERIOD OF 7 SECONDS AT 02 CDT/07 UTC. INCREASING WINDS AND BUILDING SEAS ARE EXPECTED ALONG THE LOWER TEXAS COAST TODAY THROUGH TONIGHT AND A SMALL CRAFT ADVISORY IS IN EFFECT. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED THROUGH FRIDAY AND FRIDAY NIGHT AS STRONG WINDS AND ROUGH SEAS PERSIST BEFORE AND AFTER A COLD FRONT...WHICH WILL SWEEP THROUGH THE LOWER TEXAS COAST FRIDAY EVENING. WINDS AND SEAS WILL IMPROVE FOR THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...IFR CONDITIONS WILL PREVAIL EARLY THIS MORNING WITH LOW CLOUDS OVERHEAD. VFR CONDITIONS ARE EXPECTED LATER IN THE MORNING THROUGH THE EVENING WITH STRONG WINDS AND MOSTLY CLOUDY SKIES. A RETURN TO IFR CONDITIONS IS ANTICIPATED TONIGHT THROUGH THE EARLY MORNING HOURS OF FRIDAY DUE TO LOW CLOUDINESS. && .FIRE WEATHER...WINDS SHOULD BECOME STRONG THIS AFTERNOON...ENOUGH FOR A RED FLAG WARNING OVER THE LOWER VALLEY DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 084 073 085 065 078 063 / 00 10 10 05 00 00 BROWNSVILLE 087 074 088 065 080 062 / 00 10 10 05 00 00 FALFURRIAS 090 069 089 057 084 058 / 00 10 10 05 00 00 HARLINGEN 090 074 088 063 082 061 / 00 10 10 05 00 00 HEBBRONVILLE 091 068 090 055 083 058 / 00 10 10 05 00 00 MCALLEN 090 074 091 062 083 063 / 00 10 10 05 00 00 PORT ISABEL 082 073 082 065 077 064 / 00 10 10 05 00 00 RIO GRANDE CITY 092 072 092 061 085 064 / 00 10 10 05 00 00 SOUTH PADRE ISLAND 079 073 079 065 076 066 / 00 10 10 05 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TXZ253>257 1PM TO 7PM TODAY. SMALL CRAFT ADVISORY FOR WINDS GMZ130-132-135 9AM TO 10PM TODAY. SMALL CRAFT ADVISORY GMZ150-155-170-175 7AM TODAY TO 7AM FRIDAY. && 54/66 THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Apr 3, 5:00 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT THU APR 03 2008 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT THU APR 03 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS. AND...THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE CONTINUED THROUGH FRIDAY NIGHT...AS STRONG WINDS AND ROUGH SEAS ARE EXPECTED THROUGH THAT TIME PERIOD. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS ANTICIPATED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:49 AM CDT | Red Flag Warning | BRO | Cameron, Hidalgo, Willacy | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.